MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure when the physician attempted to navigate towards the middle cerebral artery the distal tip of guidewire (subject device) got fractured.The physician used a snare device to retrieve the broken part.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 - product available to stryker - updated d9 - returned to manufacturer on - updated h3 device evaluated by mfg - updated h11 - 'additional device required¿ code has been removed in the 'health impact code grid' there are controls in the manufacturing process to ensure the product¿ met specifications upon release.During visual inspection, the guidewire was noted to be broken/fractured approximately 212 cm from the proximal end.The distal section of the wire was not returned.The guidewire poly tetra fluoro ethylene ptfe was seen to be damaged approximately 40 cm from the proximal end.The functional inspection was not required as the event was confirmed during the analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that while attempting to establish access using a microcatheter, the guidewire got fractured.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.The device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was not tortuous.The wire was torqued to overcome the resistance.Analysis of the returned device confirmed that the guidewire proximal end was fractured, and the distal end was not returned.The guidewire ptfe was also seen to be damaged approximately 40 cm from the proximal end.Through the event description and analysis findings, it is probable that the guidewire was fractured as it was torqued to overcome resistance.As per the synchro instruction for use (ifu): " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the reported and analyzed ¿guidewire distal tip broken/fractured during use¿ as well as analyzed ¿guidewire ptfe coating peeling¿ , as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21859008
Report Number3012931345-2025-00081
Device Sequence Number20807917
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)260904(10)0000555500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberSSUP215STR
Device Lot Number0000555500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 MICROCATHETER (STRYKER).; RETRIEVER STENT (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian